Analgesics (acetaminophen, aspirin, NSAIDs) cause hearing loss.

NSAIDs and high-dose aspirin are notorious for causing reversible tinnitus (ringing in the ears). They can also cause reversible hearing loss...but the question of whether they can cause permanent hearing loss has been around for years.

Some say men are at higher risk of permanent hearing damage if an NSAID or high-dose aspirin is used at least twice weekly for several years...others disagree.

But many of these studies have faults...and some of the data comes from weak sources such as animal studies and case reports.

Practical advice for a better career, with unlimited access to CE

Pharmacy Technician's Letter Canada includes:

  • 12 issues every year, with brief articles about new meds and hot topics
  • 200+ CE courses, including the popular CE-in-the-Letter
  • Helpful, in-depth Technician Tutorials
  • Access to the entire archive

Already a subscriber? Log in

Volume pricing available. Get a quote